MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH EXTRACTION SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 357.36
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from germany reports an event as follows: it was reported that on (b)(6) 2022, during an inspection at the loaner set department it was noticed that the extraction screw in question was used up.There was no surgical impact and no patient impact.No further information is available.This report is for an extraction screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the extractscr f/ufn/cfn+spiral blade was stripped.No other issues were found.A dimensional inspection for the extractscr f/ufn/cfn+spiral blade was unable to be performed due to post manufacturing damage.According to event description, the device has been used only 1 time, and since the device was manufactured on september 2022, it is probable that the device was not used as intended or mated with devices that are not within the instructions for use.The observed condition is consistent with the rotating bending fatigue from striking the end cap off-axis, possibly in multiple various directions or the extraction assembly was over-tightened.The ufn unreamed femoral nail/cfn cannulated femoral nail surgical technique was reviewed.Following relevant statement was found.Instructions of use: manually thread the extraction screw into the hub of the spiral blade, and secure the screw using the pin wrench b 4.5 mm.Thread the hammer guide and slide hammer into the extraction screw.Extract the spiral blade.Maintain a loose grip on the extraction assembly so that it can rotate with the blade during extraction.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the extractscr f/ufn/cfn+spiral blade would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot part number: 357.360, lot number: 1975p43, manufacturing site: haegendorf, release to warehouse date: 27.09.2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16131982
Report Number8030965-2023-00369
Device Sequence Number11566349
Product Code LXH
UDI-Device Identifier10886982195982
UDI-Public(01)10886982195982
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.36
Device Catalogue Number357.360
Device Lot Number1975P43
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown